Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 43, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 1, 2009, 3:55 PM CDT for Kenedy County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2009, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 1, 2009, 4:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2297 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:46 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 1, 1:46 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 146 PM CDT MON JUN 1 2009 .DISCUSSION...CONVECTION JUST STARTING TO FIRE ACROSS THE COASTAL COUNTIES WITH ACTIVITY TO INCREASE THROUGH SUNSET. DO NOT EXPECT CONVECTION TO GO WIDESPREAD AS UPPER SUPPORT...MAINLY JET DYNAMICS...WANING OR SHIFTING EAST. AIRMASS TYPE THUNDERSTORMS WITH INTERACTION WITH OUT FLOW BOUNDARIES SHOULD PROVIDE THE WIDELY SCATTERED TO SCATTERED ACTIVITY THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS. HEAVY DOWNPOURS SHOULD BE MAIN HAZARD WITH THESE STORMS...BUT AS WAS THE CASE YESTERDAY CAN NOT RULE OUT ONE OR TWO THUNDERSTORMS IF CELL MERGERS OR BOUNDARY INTERACTIONS OCCUR. UPPER TROUGH TO SHIFT EAST THE NEXT FEW DAYS WITH UPPER RIDGE TO BUILD OVERHEAD BY FRIDAY BECOMING ESTABLISHED OVER THE WEEKEND. BOTH GFS AND ECMWF CONSISTENT IN THIS TREND WITH PREVIOUS AND CURRENT FORECAST ALSO SHOWING PERSISTENCE. RAIN CHANCES TO LOWER TO SLIGHT CHANCES TO ISOLATED TUESDAY AND WEDNESDAY WITH MAINLY HEATING AND SEABREEZE TO BE THE TRIGGER NEEDED. ONCE THE RAIN CHANCES WANE TEMPERATURES SHOULD RISE AS WILL THE HEAT INDICES. GFS MAV AND MEXMOS LOOK ON TRACK WITH AND WILL CONTINUE TO TREND IN THIS DIRECTION WITHOUT MUCH VARIATION. ALL IS QUIET IN THE TROPICS WITH NO SUSPECT AREAS OF NOTE. THIS IS THE TIME FOR ALL TO LOOK OVER THEIR PREPARATION AND EVACUATION PLANS. FOR MORE INFORMATION PLEASE GO TO WWW.WEATHER.GOV/RGV AND CHECK OUT OUR RIO GRANDE VALLEY HURRICANE GUIDE. && .AVIATION...VFR CONDITIONS WITH MODERATE SOUTHEASTERLY WINDS AND PARTLY CLOUDY TO MOSTLY CLOUDY SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THERE IS A SLIGHT CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA THIS AFTERNOON AND EARLY EVENING. ANY SHOWERS OR THUNDERSTORMS MAY REDUCE CEILINGS AND/OR VISIBILITIES TO TEMPORARY MVFR OR IFR CONDITIONS. OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .MARINE...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS AND SEAS AT 2.6 FEET WITH A 5 SECOND PERIOD. A WEAK PRESSURE GRADIENT WILL PERSIST ACROSS THE COASTAL WATERS THROUGH THE MIDDLE OF THIS WEEK. THE WEAK PRESSURE GRADIENT WILL RESULT IN LIGHT TO MODERATE SOUTHEASTERLY WINDS AND LOW SEAS PREVAILING ACROSS THE MARINE AREAS THROUGH THE END OF THIS WEEK. THERE IS A SLIGHT CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES THROUGH TUESDAY. THE WINDS AND SEAS MAY INCREASE IN OR NEAR ANY SHOWERS OR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 90 78 92 / 20 20 10 20 BROWNSVILLE 73 92 74 93 / 20 20 10 10 HARLINGEN 73 92 74 94 / 20 20 10 20 MCALLEN 74 96 76 97 / 20 20 10 10 RIO GRANDE CITY 74 99 74 102 / 20 20 10 10 SOUTH PADRE ISLAND 77 87 78 90 / 20 20 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 59/63
Hazardous weather outlook, Jun 1, 4:29 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 430 AM CDT MON JUNE 1 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-021100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 430 AM CDT MON JUNE 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST DURING THE MORNING AND AFTERNOON HOURS. ANY STRONGER THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST TUESDAY THROUGH THURSDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ACCOMPANY ANY OF THE HEAVIER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. TOMASELLI
In the hours before
Local storm report, Jun 1, 3:14 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
314 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL MCALLEN 26.22N 98.24W
06/01/2009 M0.25 INCH HIDALGO TX PUBLIC
PEA SIZE HAIL REPORTED NEAR MCALLEN COUNTRY CLUB IN
MCALLEN. HAIL LASTED FOR 10 MINUTES.
&&
HARTLocal storm report, Jun 1, 3:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
321 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 5 E EDINBURG 26.30N 98.08W
06/01/2009 U0.50 INCH HIDALGO TX TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT 107 AND VAL VERDE NEAR SAN
CARLOS.
&&
HARTSpecial weather statement, Jun 1, 3:22 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 322 PM CDT MON JUN 1 2009 TXZ250-251-012100- BROOKS-KENEDY- 322 PM CDT MON JUN 1 2009 ...STRONG THUNDERSTORMS WILL AFFECT RURAL PORTIONS OF KENEDY AND BROOKS COUNTIES... A THUNDERSTORM...MOVING SOUTH AT 25 MPH...WILL AFFECT ENCINO AND RACHAL...UNTIL 400 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 61/MC
Local storm report, Jun 1, 3:26 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
326 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 18 SSW SARITA 26.98N 97.91W
06/01/2009 M0.25 INCH KENEDY TX TRAINED SPOTTER
PEA SIZE HAIL REPORTED ON KING RANCH.
&&
HARTLocal storm report, Jun 1, 3:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
331 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND GST MCALLEN 26.22N 98.24W
06/01/2009 M52 MPH HIDALGO TX ASOS
PEAK GUST AT MCALLEN ASOS FROM EARLIER THUNDERSTORM.
&&
HARTLocal storm report, Jun 1, 3:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
336 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM FLOOD HARLINGEN 26.20N 97.69W
06/01/2009 CAMERON TX LAW ENFORCEMENT
4 TO 5 INCHES OF WATER REPORTED ALONG HARRISON AVE AND
TYLER ST.
&&
HARTThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:34 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 26 min |
| Jun 1, 2:15 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| Jun 1, 3:06 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 24 min |
| Jun 1, 3:20 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 25 min |
| Jun 1, 3:30 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 60 min |
| Jun 1, 3:36 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 54 min |
| Jun 1, 3:36 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 24 min |
| Jun 1, 3:49 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 26 min |
| Jun 1, 4:31 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy | 59 min |
| Jun 1, 4:56 PM CDT | Areal Flood Advisory | BRO | Cameron | 64 min |
| Jun 1, 5:33 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 16 min |
| Jun 1, 5:59 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 20 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.